Tamoxifen question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

samdah
Regular Member


Date Joined Mar 2004
Total Posts : 136
   Posted 10/22/2004 1:14 PM (GMT -7)   
I have been taking Tamoxifen since June of this year. My period has been pretty weird over the last year with all the surgeries, chemo, and radiation, but I have still gottena period. It usually varied between 30-45 days in between.
 
Now, I haven't gotten a period since August 18th. I have taken 3 pregnancy tests which have all come back negative. My doctors don't seem too concerned. Is this normal? I had heard that Tamoxifen can put you into menopause if you were close to going into it naturally.

Since I am 31, am I now in a chemical menopause?
 
Any thoughts?
 
Sam

tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 10/22/2004 1:57 PM (GMT -7)   

Hey,

I started taking Tamoxifen about 6 years ago.  I'm not finished and taking Letrozole but I haven't had a period in years.  After I started taking Tamoxifen, my periods got very irregular - every 6 months or so and then stopped.  Onc said Tamoxifen and chemo had put me in menopause but Gyn said I would start having a period after I finished the Tamoxifen but so far no period.  I'm older than you but I was in my early 40's when I started taking it.  So, it's kind of a wait and see thing.  Hey, no period, I'm not complaining. HA HA


Teresa King


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 10/22/2004 2:26 PM (GMT -7)   
Sam, it is hard to say. I started Tamoxifen at 31 and now have 8 months left (yea!). My periods have been very regular throughout chemo and tamoxifen, which surprised me. My GYN said that sometimes it has one effect or the other on periods, and it seemed to make me more regular than I was.

I would caution you about believing you are in menopause. You might be, but you might not be. A lot of gals our age get very erratic, but are not definitively in menopause.

Have you asked your GYN about this? Only one time, my period was 2 weeks late, so we did an ultrasound and all was well. I consider myself very lucky in this whole thing.

Lori


samdah
Regular Member


Date Joined Mar 2004
Total Posts : 136
   Posted 10/23/2004 10:01 AM (GMT -7)   
I talked to my surgeon and my oncologist's nurse. Neither seems concerned. The fact that I had a CT scan in September and a yeast infection that same month may have something to do with things too.
 
This same kind of thing used to happen to me when I was on a certain kind of birth control about 6 years ago. I actually switched pills so that I would get a period every month.
 
I guess I will see what happens!

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 10/23/2004 12:52 PM (GMT -7)   
Sam, if you were irregular before the Pill, who knows what this will do to your cycle. I had been fairly regular but long cycles, maybe 33 days or so. When i went on the Pill of course I was regular, but I went off when I was diagnosed in 1999. Somehow, I never skipped a beat, going right into chemo and then Tamoxifen. I am actually a little more regular now than before the Pill, so my gyn said it is having "an estrogenic" effect on that part of my system.

Lori

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:20 AM (GMT -7)
There are a total of 2,734,098 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151306 registered members. Please welcome our newest member, EnuffIsEnuff.
363 Guest(s), 11 Registered Member(s) are currently online.  Details
PeteZa, tennisplayer, tickcheckguy, compiler, Gear, Tick41, PamSmith, NiceCupOfTea, ChickNorris, Tim Tam, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer